Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 4, NWS Amarillo, TX

September 29, 2007Dallam County, Hartley County, Sherman County, Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Sep 29, 2007, 3:58 AM CDT for Dallam County, Hartley County, Sherman County, Texas; Cimarron County, Texas County, Oklahoma. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 3:58 AM CDT (08:58 UTC)
Expired
Sep 29, 2007, 10:00 PM CDT
In force
18 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 290858
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
358 AM CDT SAT SEP 29 2007

...STRONG WINDS EXPECTED THROUGH TONIGHT ACROSS THE NORTHWEST TEXAS
PANHANDLE AND THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE...

.A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO INTENSIFY OVER
EASTERN COLORADO. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO
TIGHTEN. AS RESULT...STRONG SOUTH WINDS WILL IMPACT THE NORTHWEST
TEXAS PANHANDLE AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE.

OKZ001-002-TXZ001-002-006-291700-
/O.NEW.KAMA.WI.Y.0004.070929T0900Z-070930T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
358 AM CDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTHERLY WIND SPEEDS WILL INCREASE INTO THE 30 MPH TO 40 MPH RANGE
WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL AFFECT THE NORTHWEST
TEXAS AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLES THROUGH
TONIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JJB
2 follow-up statements
000 
WWUS74 KAMA 291645
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1145 AM CDT SAT SEP 29 2007

...STRONG WINDS EXPECTED THROUGH TONIGHT ACROSS THE NORTHWEST
TEXAS PANHANDLE AND THE WESTERN TWO THIRDS OF THE OKLAHOMA
PANHANDLE...

.A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO INTENSIFY OVER
EASTERN COLORADO. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT
TO REMAIN TIGHT THIS AFTERNOON AND EVENING. AS RESULT...STRONG SOUTH
WINDS WILL IMPACT THE NORTHWEST TEXAS PANHANDLE AND WESTERN TWO
THIRDS OF THE OKLAHOMA PANHANDLE.

OKZ001-002-TXZ001-002-006-300045-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-070930T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
1145 AM CDT SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

SOUTHERLY WIND SPEEDS WILL REMAIN IN THE 30 MPH TO 40 MPH RANGE WITH
GUSTS TO 45 MPH. THE STRONG WINDS WILL AFFECT THE NORTHWEST TEXAS AND
WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLES THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCHNEIDER
000 
WWUS74 KAMA 292033
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT SAT SEP 29 2007

...STRONG WINDS EXPECTED THROUGH TONIGHT ACROSS THE NORTHWEST
TEXAS PANHANDLE AND THE WESTERN TWO THIRDS OF THE OKLAHOMA
PANHANDLE...

.A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO INTENSIFY OVER
EASTERN COLORADO AND WILL CAUSE THE SURFACE PRESSURE GRADIENT TO
REMAIN TIGHT THROUGH THIS EVENING. AS RESULT...STRONG SOUTH WINDS
WILL IMPACT THE NORTHWEST TEXAS PANHANDLE AND WESTERN TWO THIRDS OF
THE OKLAHOMA PANHANDLE.

OKZ001-002-TXZ001-002-006-300300-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-070930T0300Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING
333 PM CDT SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY...ISSUED BY THE NATIONAL WEATHER SERVICE IN
AMARILLO...REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

SOUTHERLY WIND SPEEDS WILL REMAIN IN THE 30 MPH TO 40 MPH RANGE
WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL AFFECT THE NORTHWEST
TEXAS AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLES THROUGH
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Sep 29, 3:58 AM CDT, 0 minutes earlier.

Area forecast discussion, Sep 29, 3:58 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
358 AM CDT SAT SEP 29 2007

.DISCUSSION...
A FEW FORECAST ISSUES FOR THE SHORT TERM. THE FIRST WILL BE THE
STRENGTH OF THE WINDS TODAY. STRONG LL JET EVIDENT FROM TUCUMCARI
PROFILER DATA WITH RUC ANALYSIS SHOWING A 50KT TO 55KT JET DIPPING
OVER THE PANHANDLES THIS MORNING. MODELS SUGGEST THE SFC TROUGH
STRETCHING SOUTH ALONG THE LEE SIDE OF THE ROCKIES INTO THE
PANHANDLES WILL STRENGTHEN THROUGH THE DAY. SFC PRESSURE AND 700MB
HEIGHT GRADIENTS WILL BE TIGHTEST ACROSS THE NORTHWEST CWA. SO
DECIDED TO ISSUE A WIND ADVISORY FOR THE NORTHWEST TEXAS AND CENTRAL
TO WESTERN OKLAHOMA PANHANDLES THROUGH 03Z TONIGHT...WITH SUSTAINED
WINDS AROUND 30KT AND GUSTS NEAR 40KT. WITH THE GRADIENTS NOT AS
INTENSE FURTHER SOUTH AND EAST...DECIDED AGAINST THE WINDS ADVISORY
FOR THE REST OF THE PANHANDLES. HOWEVER...WITH ANY DAYTIME
MIXING...THE STRONG LL JET WILL BRING WINDS NEAR ADVISORY CRITERIA
FOR THE CENTRAL TO NORTHEAST TEXAS AND EASTERN OKLAHOMA PANHANDLES.
AS FOR PRECIP CHANCES...UPPER LOW OVER THE WESTERN US WILL PUSH EAST
TOWARD THE PANHANDLES...THEN LIFT TO THE NORTHEAST ACROSS COLORADO
AND KANSAS. SO UPPER FLOW OVER PANHANDLES WILL REMAIN OUT OF THE
SOUTHWEST TODAY. THINKING THERE WILL BE SOME RECOVERY TIME FROM THIS
MORNINGS STORMS...SO LEFT THE DRY FORECAST IN FOR MOST OF THE
PANHANDLES THROUGH 18Z. THEN KEPT THE SLIGHT CHANCE TO CHANCE POPS IN
FOR THE AFTERNOON AND EVENING HOURS WITH THE HIGHEST POPS ACROSS THE
NORTHERN CWA. INSTABILITY WILL NOT BE AS IMPRESSIVE AS FRIDAY...SO
THINKING THE PRIMARY STORM INITIATION MECHANISM WILL BE THE UPPER
TROUGH WITH EMBEDDED SHORT WAVES RATHER THAN DAYTIME HEATING INDUCED
STORMS...EVEN THOUGH CAPPING SHOULD NOT BE AN ISSUE. THE TROUGH THEN
DRAGS ACROSS THE PANHANDLES SUNDAY MORNING SO LEFT POPS IN THROUGH
18Z SUNDAY. AS THE TROUGH LIFTS EAST...A COLD FRONT WILL SNEAK DOWN
ALONG THE ROCKIES INTO THE PANHANDLES SUNDAY AFTERNOON...SO LOWERED
TEMPS A FEW DEGREES ACROSS THE NORTH. THIS FRONT IS MORE PACIFIC IN
NATURE THOUGH SO TEMPS SHOULD ONLY FALL INTO THE UPPER 70S.

A SECOND UPPER TROUGH WILL MOVE TOWARD THE PANHANDLES MONDAY INTO
TUESDAY. MODELS HAVE SLOWED DOWN THE TROUGH FROM PREVIOUS RUNS SO
LIKEWISE PUSHED BACK POPS TO FOCUS ON THE MONDAY NIGHT INTO TUESDAY
TIME FRAME. ALSO INCREASED POPS INTO THE CHANCE RANGE. THIS SECOND
UPPER TROUGH WILL BRING ANOTHER PACIFIC COLD FRONT SO TRENDED A BIT
LOWER THAN GUIDANCE ESPECIALLY ACROSS THE NORTHERN ZONES. AFTER
TUESDAY...UPPER FLOW WILL TRANSITION SLOWLY FROM ZONAL BACK TO
SOUTHWEST FLOW ALOFT AHEAD OF YET ANOTHER APPROACHING UPPER TROUGH.
MODELS ARE NOT YET SURE HOW TO HANDLE THIS THIRD UPPER TROUGH...SO
DECIDED TO HOLD OFF ON POPS FOR NOW. BUT IF CURRENT TREND
CONTINUES...THINKING THE SOUTHWEST FLOW ALOFT COMBINED WITH LL
MOISTURE RETURN WILL CONTRIBUTE TO ISOLATED SHOWERS.
OTHERWISE...WENT WITH GUIDANCE TEMPS THROUGH THE EXTENDED AND STAYED
DRY AFTER TUESDAY.

JJB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                81  61  80  59  83 /   5  20  20   5  20
BEAVER OK                  84  63  84  56  88 /   5  30  20   5  10
BOISE CITY OK              83  55  75  51  83 /  20  30  10   5  20
BORGER TX                  85  66  83  62  87 /  10  30  20   5  10
BOYS RANCH TX              86  63  83  58  87 /  10  20  20   5  20
CANYON TX                  81  62  84  57  85 /   5  20  20   5  20
CLARENDON TX               82  63  85  63  83 /   5  20  20   5  10
DALHART TX                 84  57  78  53  83 /  20  30  10   5  20
GUYMON OK                  86  64  79  54  88 /  20  30  10   5  20
HEREFORD TX                83  62  86  55  83 /  10  20  20   5  20
LIPSCOMB TX                82  64  86  58  86 /   5  30  20   5  10
PAMPA TX                   81  63  82  63  83 /   5  20  20   5  10
SHAMROCK TX                85  64  87  63  85 /   5  20  20   5  10
WELLINGTON TX              86  65  88  65  85 /   5  20  20   5  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...HARTLEY...SHERMAN.

OK...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

03/14
Hazardous weather outlook, Sep 28, 3:37 PM CDT, 12 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT FRI SEP 28 2007

OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
337 PM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. A FEW OF THESE STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS.

SOUTH TO SOUTHEAST WINDS WITH SPEEDS OF 15 TO 25 MPH AND 20 TO 30 MPH
WITH HIGHER GUSTS ARE EXPECTED THROUGH TONIGHT. CAUTION IS ADVISED ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES
SATURDAY AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. A
FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH SATURDAY.

SCHNEIDER

In the hours before

Special weather statement, Sep 28, 11:38 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1138 PM CDT FRI SEP 28 2007

TXZ001-006-290515-
DALLAM TX-HARTLEY TX-
1138 PM CDT FRI SEP 28 2007

...STRONG THUNDERSTORM IN WESTERN DALLAM AND NORTHWESTERN HARTLEY
COUNTIES...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF WARE MOVING EAST NORTHEAST
AT 30 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR

Nearby

Wind Advisories in Texas, 2007Wind Advisories in Oklahoma, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.